Idaho, 2006

Damaging Wind in Idaho, August 4, 2006

August 4, 2006 · NWS BOI · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 4, 8:58 AM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Aug 4, 8:58 AM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
958 AM MDT FRI AUG 4 2006

.DISCUSSION...MINOR UPDATES. SATELLITE IMAGERY SHOWING SCATTERED MID
LEVEL CLOUDS OVER SOUTHEAST OREGON AND SW IDAHO. AS AN UPPER WAVE
SCOOTS ALONG THE U.S.-CANADIAN BORDER TODAY EXPECT THIS MOISTURE
TO BE OVER SW IDAHO AS HIGHER PRESSURE BUILDS IN TO SE OREGON. SO
HAVE EXPANDED ISOLATED THUNDERSTORMS OVER MOUNTAINS OF SW IDAHO.
HIGHS TODAY WILL BE UP 3-6 IN SW IDAHO AND SIMILAR TO UP 3 IN SE
OREGON IN REPONSE TO WARM RIDGE AHEAD OF CUTTING OFF LOW OFF THE
CALIFORNIA COAST.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE. ISOLATED THUNDERSTORMS
HAVE BEGUN TO DEVELOP IN NORTHEASTERN NV/SOUTHEAST IDAHO THIS
MORNING AND ARE MOVING NORTHEAST. EXPECT ISOLATED THUNDERSTORMS OVER
HIGHER TERRAIN NEAR THE IDAHO NEVADA BORDER EXTENDING NORTHWARD INTO
THE WEST CENTRAL MOUNTAINS THROUGH EARLY EVENING. FIRES IN CENTRAL
OREGON AND THE MOUNTAINS OF CENTRAL AND SOUTHWEST IDAHO WILL
CONTINUE TO PRODUCE LOCAL MVFR/IFR IN THEIR IMMEDIATE VICINITY.
WINDS ARE GENERALLY LIGHT AT THE SURFACE AND ALOFT.

&&

.PREV DISCUSSION...
SHORT TERM...THERMAL TROF AXIS CONTINUES TO INTENSIFY OVER THE
FORECAST AREA IN RESPONSE TO MIDWEST RIDGE RETROGRADING WESTWARD.
THIS RETROGRESSION WILL BRING HEAT BACK TO THE REGION FOR THE NEXT
SEVERAL DAYS AND POSSIBLY LONGER. MEANWHILE...A PACIFIC SHORT WAVE
HAS BEEN DROPPING SOUTHWARD ALONG THE WEST COAST WITH MODELS TAKING
THIS FEATURE TO ABOUT THE CENTRAL CALIFORNIA COAST AND KEEPING IT
THERE UNTIL ABOUT MONDAY AS ABOVE MENTIONED RIDGE MOVES WESTWARD.
THE NET EFFECT OF THIS REPOSITIONING OF FEATURES WILL BE TO DEVELOP
SOUTHERLY FLOW ALOFT OVER OUR AREA HELPING TO BOOST TEMPERATURES AND
ALLOW RIDGE TO RETROGRADE.  MOISTURE OVER THE AREA REMAINS LACKING
IN MOST AREAS EXCEPT IN SOUTH CENTRAL REGION WHERE WESTERN EDGES OF
MONSOON PLUME CONTINUES TO INTERACT WITH MARGINAL INSTABILITY TO
PRODUCE CONVECTION AS SEEN YESTERDAY AND AS SHOULD BE THE CASE AGAIN
TODAY AND THIS EVENING.  IN CONTRAST...OFFSHORE CLOSED LOW DOES NOT
TAP MOISTURE AT LEAST INITIALLY...THUS SOUTHWEST FLOW REMAINS DRY
INTO OUR AREA ESPECIALLY OVER EASTERN OREGON. BY SATURDAY
HOWEVER...ISOLATED CONVECTION DEVELOPS OVER THE SIERRA NEVADA RANGE
AND SPREADS SOME OF THIS CONVECTIVE DEBRIS CLOUD AND INCREASED
INSTABILITY INTO SOUTHERN OREGON.  THIS IS BETTER DEPICTED BY THE
NAM VS THE GFS.  THUS...WILL PAINT SLIGHT CHANCE POPS FOR THIS
REGION ON SATURDAY WHILE TODAY SHOULD REMAIN DRY EXCEPT FOR A FEW
CLOUDS.  WILL RAISE TEMPS A COUPLE MORE DEGREES TODAY WITH 80S AND
90S COMMON OVER THE AREA.  A COUPLE SPOTS NEAR MOUNTAIN HOME AND THE
SNAKE RIVER CANYON WILL ONCE AGAIN FLIRT WITH THE CENTURY MARK.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...ON THE LARGER SCALE
THERE IS A PROGRESSIVE FLOW ACROSS CANADA AND A RETROGRESSIVE
PATTERN ACROSS THE LOWER 48 WHICH WANTS TO BRING THE UPPER LEVEL
RIDGE...OR AT LEAST PART OF IT...BACK OVER THE FOUR CORNERS BY
THURSDAY. ON THE SMALLER SCALE...EVOLUTION OF THE PATTERN IS MUCH
LESS CLEAR CUT AS MODELS DIFFER ON THE TIMING OF SHORTWAVES AND THE
AMOUNT OF MONSOON MOISTURE REACHING OUR CWA. EVEN THE GFSLR HAS BEEN
QUITE INCONSISTENT FROM RUN TO RUN. FOR EXAMPLE THE LATEST RUN WANTS
TO LIFT THE WEAK UPPER LEVEL TROUGH FROM OFF THE CALIFORNIA COAST TO
OVER IDAHO BY 12Z TUESDAY IN RESPONSE TO A SHORTWAVE APPROACHING
B.C. THIS IS OVER 12 HOURS FASTER THAN THE PREVIOUS GFSLR...WHICH
WAS MORE IN LINE WITH THE CURRENTLY AVAILABLE ECMWF. DIFFERENCES
AMONG THE MODELS BECOME EVEN MORE SIGNIFICANT AFTER TUESDAY. BECAUSE
OF THIS LOW CONFIDENCE SITUATION WE ELECTED NOT TO MAKE ANY CHANGES
IN THE LONG TERM...KEEPING POPS SLIGHTLY ABOVE CLIMATOLOGY FOR THE
AFTERNOON AND EVENING PERIODS SUNDAY THROUGH TUESDAY AND NEAR
CLIMATOLOGY FOR WEDNESDAY AND THURSDAY. TEMPERATURES A LITTLE ABOVE
CLIMATOLOGY STILL LOOK REASONABLE WITH ABOVE NORMAL HEIGHTS AND
SOUTHWESTERLY FLOW ALOFT.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....JS
PREV SHORT TERM...GS
PREV LONG TERM....JT
Hazardous weather outlook, Aug 4, 4:45 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
545 AM MDT FRI AUG 4 2006

IDZ011>016-028>030-ORZ061>064-051145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
445 AM PDT FRI AUG 4 2006 /545 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Boise radar (KCBX), 59 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Elmore

When
August 4, 2:30 PM MST
Where
Elmore County, Mountain Home
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.133, -115.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531406.